MAUDE Adverse Event Report: PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE

PRESIDIO 10 CERE 5MMX17CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number PC4100517-30
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).(b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by an affiliate, during a coil embolization to an unknown target site, a presidio 10 coil (pc410051730, c36101) stretched.Another coil was used with the same unknown microcatheter (mc) to complete the procedure.There was no report on the patient injury.There was no clinically significant delay in the procedure.The product will be returned for analysis.Adequate continuous flush was maintained through the catheter.There was no report of resistance at any time during advancement of the coil through the mc.There was no resistance when the coil was advanced/repositioned/withdrawn.After stretching was noted, the entire coil was successfully removed from the patient still attached to the delivery system.The device was removed from the mc while the mc remained at the target site.It is unknown if other coils went through the same mc without resistance.No additional information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).As reported by an affiliate, during a coil embolization to an unknown target site, a presidio 10 coil ((b)(4), c36101) stretched.Another coil was used with the same unknown microcatheter (mc) to complete the procedure.There was no report on the patient injury.There was no clinically significant delay in the procedure.Adequate continuous flush was maintained through the catheter.There was no report of resistance at any time during advancement of the coil through the mc.There was no resistance when the coil was advanced/repositioned/withdrawn.After stretching was noted, the entire coil was successfully removed from the patient still attached to the delivery system.The device was removed from the mc while the mc remained at the target site.It is unknown if other coils went through the same mc without resistance.No additional information is available.The device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The device is fully unsheathed.The resheathing tool has been advanced all the way to the green introducer, and the introducer has been pulled back all the way to the hub of the device positioning unit (dpu).The resheathing tool is broken.There is a bend in the dpu core wire at the distal end of the resheathing tool.The dpu is separated at the extended coil.The proximal fragment of the extended coil is attached to the dpu.The distal fragment of the extended coil, the remainder of the distal end of the dpu, and the embolic coil were not returned.There is a second bend in the dpu core wire approximately 97 cm from the proximal end.The extended coil is separated and damaged.While the resheathing tool is broken, its v-notch is undamaged.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil is stretched cannot be confirmed.The embolic coil and the distal portion of the dpu were not returned.The portion of the device that was returned ends with a fragment of the extended coil section of the dpu.The pet sheath around the extended coil has been removed.According to the event description, the entire device was successfully removed from the microcatheter after the embolic coil was observed to be stretched.The circumstances surrounding the separation of the extended coil are not reported.The bends in the dpu core wire and the broken resheathing tool are indicative of the application of excessive force to the device.The reason for the application of excessive force cannot be determined from the condition of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PRESIDIO 10 CERE 5MMX17CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
MDR Report Key7196812
Report Number3008114965-2018-00513
Device Sequence Number1497542
Product Code HCG
UDI-Device Identifier00878528003014
UDI-Public(01)00878528003014(17)200531(10)C36101
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberPC4100517-30
Device Catalogue NumberPC410051730
Device Lot NumberC23791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/25/2017
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date01/16/2018
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1